Indiana, 2022

Damaging Wind in Indiana, June 7, 2022

June 7, 2022 · NWS PAH · 1 event in 1 county or zone

Small clusters of thunderstorms moved southeastward across southwest Indiana. The storms formed along a cold front, which trailed southwest from a surface low centered over eastern Ontario.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Small clusters of thunderstorms moved southeastward across southwest Indiana. The storms formed along a cold front, which trailed southwest from a surface low centered over eastern Ontario. There was enough diurnal destabilization ahead of the front for isolated to scattered storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 2:00 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 7, 2:00 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
300 PM CDT Tue Jun 7 2022

.SHORT TERM...(Tonight through Thursday)
Issued at 254 PM CDT Tue Jun 7 2022

A weak cold front will help focus low level convergence for the
soupy and warming air mass to initiate showers/thunderstorms during
the afternoon and early evening peak heating hours. SPC CAMs all
initiate convection along the narrow boundary, and translate it
southward and eastward across the area thru about 03Z, when the
front departs to the east. A marginal risk of severe exists with
this passage, with strength of downdraft suggesting strong-severe
level winds as the primary hazard. The soupiness also supports the
existing marginal risk of excessive rainfall over FFG, which is most
possible as echoes train or repeat over the same areas.

While a lull may occur, there is still a chance of showers with a
returning warm front in association with the next vigorous wave of
energy poised to be incoming early tmrw. The front makes its
northward lift tonight, with some attendant chance of showers and
also lower clouds/fog possible overnight. More organized convection
takes shape late tonight and steamrolls in with the parent system
tmrw morning. SPC has upgraded our area to a slight risk, which
seems reasonable as models hold the complex together pretty well
as it completes passage across the region thru the first half of
the day. Its passage occurs by mid afternoon, with the cold front
completing the wind shift and ultimately offering a draw down in
both temps, but esp, humidity, as dew points plunge from around
70, into the 50s, by Thursday. High pressure and this more
pleasant air mass settling in finishes out the short term portion
of the forecast with a nice, comfortable end.

.LONG TERM...(Thursday night through Tuesday)
Issued at 254 PM CDT Tue Jun 7 2022

The period begins with an elongated upper level low over southeast
Canada. Along the southwest periphery of this will be shortwave
energy that moves across the lower Ohio Valley Thursday night into
Friday. This will then carve out a deeper trough across the eastern
U.S. for the upcoming weekend.

Models continue to advertise MCS activity propagating eastward near
the MO/AR border Thursday night into Friday morning. Therefore the
highest PoPs are focused across our southwest counties. Depending on
whether sufficient instability can develop ahead of this complex
during the afternoon, there may be some severe storm potential.
Right now the highest threat looks to be to the south of our cwa
though.

Dry conditions return to the area over the weekend. Upper level
heights begin to rise Sunday as ridging builds eastward from the
southwest U.S. The ridge becomes centered over our area by Tuesday
into Wednesday next week. During the transition, there may be some
energy riding along the periphery of the ridge to cause precip
development late Sunday night into Monday.

Ensemble guidance is indicating a strong signal for a significant
warm up next week. Probability of temperatures exceeding 90 degrees
is high for multiple days in a row. Some models even indicate mid
90s. Dewpoint temperatures will be elevated into the upper 60s to
lower 70s by Tuesday, resulting in heat index values likely
exceeding 100 in many areas.

&&

.AVIATION...
Issued at 637 AM CDT Tue Jun 7 2022

LIFR/IFR conditions at KCGI/KPAH/KOWB and MVFR at KEVV/KOWB
should improve to VFR by 15z. Isolated shra/tsra possible between
18z-06z, especially at KCGI/KPAH. Southwest winds around 5kts
will become northwest this afternoon, then light northeast to east
overnight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DH
LONG TERM...SP
AVIATION...RST
Hazardous weather outlook, Jun 7, 2:23 PM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
323 PM CDT Tue Jun 7 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-082030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
323 PM CDT Tue Jun 7 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are possible across the region
this afternoon and tonight. Isolated strong to severe storms are
possible this afternoon, with heavy rainfall also possible with
storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms are possible Wednesday. Some of these may
become severe with damaging winds and large hail.

Thunderstorms are possible late Thursday night and on Friday. The
potential for a few severe storms cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and again on
Wednesday across portions of the region.

In the hours before

Special weather statement, Jun 7, 12:36 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
136 PM CDT Tue Jun 7 2022

MOZ086-087-071900-
Bollinger MO-Cape Girardeau MO-
136 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of central Bollinger
and west central Cape Girardeau Counties through 200 PM CDT...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or near Marble Hill, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Marble Hill around 155 PM CDT.

Other locations in the path of this storm include Leopold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3731 9021 3731 9015 3732 9014 3739 9014
      3746 8985 3722 8986 3717 9022
TIME...MOT...LOC 1836Z 313DEG 15KT 3732 9008

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Jun 7, 1:08 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
208 PM CDT Tue Jun 7 2022

MOZ076-071930-
Perry MO-
208 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of western Perry County
through 230 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Womac, or 12 miles northeast of Fredericktown, moving south at 20
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of western Perry
County, including the following locations... Silver Lake.

This includes Interstate 55 between Mile Markers 122 and 139.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3781 8987 3760 8980 3760 9015 3764 9015
      3768 9011 3781 9001 3785 8996
TIME...MOT...LOC 1907Z 349DEG 17KT 3768 9013

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Jun 7, 1:33 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
233 PM CDT Tue Jun 7 2022

ILZ084-MOZ076-086-087-072015-
Jackson IL-Bollinger MO-Cape Girardeau MO-Perry MO-
233 PM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of western Jackson,
northeastern Bollinger, Perry, and northwestern Cape Girardeau
Counties through 315 PM CDT...

At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Bremen to 6 miles southwest of
Perryville. Movement was southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

These storms will remain over mainly rural areas of western Jackson,
northeastern Bollinger, Perry and northwestern Cape Girardeau
Counties, including the following locations... Old Appleton, Lithium,
Silver Lake, Gorham, Longtown and Frohna.

This includes Interstate 55 between Mile Markers 117 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3760 8943 3760 8945 3756 8947 3758 8951
      3756 8952 3755 8995 3777 9004 3779 9002
      3789 8981 3785 8979 3785 8974 3780 8968
      3786 8966 3795 8960 3796 8958 3795 8958
TIME...MOT...LOC 1933Z 316DEG 12KT 3788 8970 3766 8996

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Jun 7, 1:43 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Paducah KY
243 PM CDT Tue Jun 7 2022

ILZ077-078-INZ081-072000-
Edwards IL-Wabash IL-Gibson IN-
243 PM CDT Tue Jun 7 2022

...A strong thunderstorm will impact portions of southwestern Wabash,
east central Edwards and west central Gibson Counties through 300 PM
CDT...

At 242 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Carmel, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Mount Carmel around 250 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3843 8775 3842 8774 3842 8773 3840 8770
      3831 8776 3827 8783 3830 8792 3836 8801
      3848 8785
TIME...MOT...LOC 1942Z 310DEG 18KT 3837 8787

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

07
Special weather statement, Jun 7, 2:15 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
315 PM CDT Tue Jun 7 2022

ILZ076>078-INZ081-082-072100-
Edwards IL-Wabash IL-Wayne IL-Gibson IN-Pike IN-
315 PM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of southeastern Wayne,
southwestern Wabash, southern Edwards, Gibson, and southern Pike
Counties through 400 PM CDT...

At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oakland City to near Owensville to 8 miles
southwest of Albion. Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Oakland City around 320 PM CDT.
  Owensville around 330 PM CDT.

Other locations in the path of these storms include Fort Branch,
Grayville and Haubstadt.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 22 and 39.
 Interstate 64 in Illinois near Mile Marker 115.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3838 8707 3823 8707 3823 8730 3825 8732
      3820 8732 3820 8746 3818 8747 3818 8768
      3820 8769 3820 8780 3823 8780 3823 8798
      3826 8799 3826 8827 3840 8833 3840 8735
TIME...MOT...LOC 2015Z 308DEG 17KT 3831 8734 3831 8777 3833 8820

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

07
Special weather statement, Jun 7, 2:57 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
357 PM CDT Tue Jun 7 2022

ILZ083-INZ081-082-085>087-072130-
White IL-Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-
357 PM CDT Tue Jun 7 2022

...Strong thunderstorms will impact portions of northeastern White,
Warrick, southern Gibson, northern Vanderburgh, northern Posey and
south central Pike Counties through 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Folsomville to near New Harmony. Movement
was southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Folsomville around 400 PM CDT.
  Cynthiana around 410 PM CDT.
  Blairsville around 415 PM CDT.

Other locations in the path of these storms include Darmstadt.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 14 and 26.
 Interstate 64 in Indiana between Mile Markers 1 and 54.
 Interstate 64 in Illinois between Mile Markers 124 and 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3812 8702 3812 8707 3805 8709 3807 8802
      3826 8813 3826 8798 3824 8797 3826 8794
      3824 8711 3823 8707 3820 8707 3820 8702
TIME...MOT...LOC 2056Z 310DEG 28KT 3819 8713 3820 8790

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

ATL

The radar

The Evansville,IN radar (KVWX), 47 km away, was scanning. The volume nearest the first event began at 21:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Warrick

When
June 7, 3:20 PM CST
Where
Warrick County, 2 mi WNW of Folsomville
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.141, -87.204

A tree and a utility pole were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2022Every state in 2022This day in weather historyWarnings in Indiana, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1025115.